I started Sinemet after holding off nearly 4 years from diagnosis at 47. I’m on 12.5/50, it’s great for a few hours, really loosens me up and helps me move. But it’s completely worn off after 3 hours, I’m on 3 a day. Is 3 hours normal for this dose?
Hi, I was diagnosed at 48 and held off for 3 years. Started same dose as you which was helpful for about 12 months, increased to 4 x day until recently when I have changed to Sinemet plus 50/100 x 3 a day (the usual starting dose I understand). This dramatically helps with tremors (for me anyway). Like you, my meds were wearing off a bit quicker. I’m now going 4.5/5 hrs between doses. Hope this helps.
After experiencing ‘peak-dose syndrome’ from Madopar, developing after about 2.5 years, I have been prescribed Sinemet (same dose of 25/100 three times a day). Early days, but I find Sinemet does not seem to last as long and is more definite in effect (i.e. whether on or off).
P.S. Anyone had booster Covid jab yet and any effects?
Yes, I had mine a few weeks ago. No negative effects at all . I had Phizer all 3 times
Thank you Rabbit1. That’s good to hear. I’ve got my booster booked for a week’s time.
had it 10 days ago, only thing I had was a bruised arm - this always happens when I have an injection. So, there is no excuse not to have the jabs and boosters. Despite having 2 jabs, my daughter and son-in-law both had the Virus, they were very, very ill. Dread to think what would have happened had she no had any jabs. Also, I have family in the States - 2 of them were anti-jabs. Shame, one has been in our equivalent of Intensive Care and after 6 months is still on Oxygen. Cannot breath unaided
So come on, lets fight back and get your jabs. Us oldies remember having Mumps and Measels also TB not now though … how did this happen - yes you are right, we had the jabs…
Thank you for your thoughts Eve 1. What you say makes great sense - and I’m sure I’ll be fine with the booster.
Going back to Sinemet, I would say I have the same results from the same dosage as Bracken. Only been taking it for a few days as I developed a shakiness on Madopar (after 2 years trouble free) which lasted for most of the duration of the dose, so this change was suggested.
Early days, but I’m not quite so wobbly and I feel hungrier. I would be interested if anyone understands the difference between carbidopa (Sinemet) and benzeraside (Madopar) - the respective components of these drugs which aid the passage of the levodopa element to the brain.
I also find I have an appetite with sinemet. I think it’s down to the acid reflux, I get it really bad on Sinemet, I can feel it in my stomach and my back, I think the acid sensation causes the hunger.
There are things that will stop sinemet working efficiently
- Constipation try and avoid
- Taken on a empty tummy or 30 mins after you finish a meal
- Don’t take the same time as a protein meal, protein stops the tablets absorbing
4 take with loads of water at least a glass sinemet needs to get into the gut, it’s not released into the blood stream.
If all else fails, you can take a drug called entracapone which helps sinemet last longer, talk to your pd nurse
Be patient depends on how long you started them, they take a while to settle in